# SDR 96ZZZX5448

- Difficulty date: October 8, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N99TM
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7703073
- Engine: Cont TSIO360FB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Broken
- Location: Nr 2 Con Rod
- Stage of operation: NR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ENGINE LOST POWER IN-FLIGHT.  ACFT ABLE TO LAND AND TAXIED IN UNDER ITS OWN POWER.  ENG INSP REVEALED PROP COULD BE MOVED 15 TO 20 DEGREES WITHOUT RESISTANCE.  WITH PLUGS REMOVED, FND THE FRONT 4 PISTONS WOULD MOVE IN THAT 15 TO 20 DEGREES, BUT NR 1 AND NR 2 CYL PISTON WOULD NOT.  REMOVED TIMING PLUG AND FND CRANKSHAFT HAD A ROCKING MOTION WHILE MOVING PROP IN THAT FREE-PLAY AREA.  THE ENGINE NOT TORN DOWN AT TIME OF REPORT, BUT IT APPEARS THE CRANKSHAFT BROKE JUST FWD OF WHERE THE NR 2 CONNECTING ROD ATTACHES.
